The Annals of Statistics

Comparison of Experiments via Dependence of Normal Variables with a Common Marginal Distribution

Moshe Shaked and Y. L. Tong

Full-text: Open access

Abstract

In this note we study comparison of experiments via the positive dependence of normal variables with a common univariate marginal distribution. We show that positive dependence has an adverse effect on the information concerning the common mean $\theta$, and give a partial ordering of the information via a majorization ordering of the correlation matrices. In the special case when the random variables are equally correlated, the main theorem yields a result for the comparison of experiments for permutation symmetric normal variables.

Article information

Source
Ann. Statist., Volume 20, Number 1 (1992), 614-618.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176348547

Digital Object Identifier
doi:10.1214/aos/1176348547

Mathematical Reviews number (MathSciNet)
MR1150369

Zentralblatt MATH identifier
0745.62006

JSTOR
links.jstor.org

Subjects
Primary: 62B15: Theory of statistical experiments
Secondary: 62H20: Measures of association (correlation, canonical correlation, etc.)

Keywords
Comparison of experiments dependent normal variables positive dependence ordering information inequalities majorization

Citation

Shaked, Moshe; Tong, Y. L. Comparison of Experiments via Dependence of Normal Variables with a Common Marginal Distribution. Ann. Statist. 20 (1992), no. 1, 614--618. doi:10.1214/aos/1176348547. https://projecteuclid.org/euclid.aos/1176348547


Export citation